Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes erectile dysfunction?

Jun 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2496 Questions
im a 41 year old male up till about three weeks ago I drank about 75-100 oz of beer a night and was having some ED problems so I went to my Dr. he said that could be the problem he gave me trazadone for sleep plus im taking welbutrin to try and quit smoking, haven't drank a drop since XXXXXXX 13 but now still having ED problems and an almost non existent sex drive can any of those drugs cause these problems
Posted Mon, 24 Feb 2014 in Sexual Problems
Answered by Dr. Abhishek Kapoor 28 minutes later
Brief Answer: ED is due to underlying anxiety Detailed Answer: Hi Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you to solve your problem. First i would like to tell you few things about erectile dysfunction. Erectile dysfunction can be due to various reason like cardiovascular disease and diabetes, neurological problems, hormonal insufficiencies and drug side effects. In these factors, onset would be gradually and associated with well define cause. Psychological ED occurs due to not getting thoughts or feelings (psychological reasons) rather than physical impossibility. Normally has sudden onset. It is very commonly seen that people face erectile problem after taking heavy drinking. At high dose alcohol act like depressant. Due to this, you did not get erection. Since then you are not getting sufficient erection which is sudden in onset after taking alcohol. This would go more towards psychogenic erectile dysfunction. Welbutrin and trazodone, both are antidepressant and like other antidepressant even they have side effects like decrease sexual desire, but very rare. Trazodone and welbutrin help in improving erectile dysfunction. Trazodone causea priapism which mean it increases erection and welbutrin decrease anxiety that could lead to ED. In your case, these drugs would help to control underline anxiety, which commonly seen in patients of ED. More you become anxious about erection, more you would become tense and more sexual derive would decrease. I think in your case, main reason is underline psychological anxiety rather these drugs. Rest you can consult with your psychiatrist. I think, you would be satisfied with my answer. In case, you need my help, you can connect me. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor